MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 5530-G-509
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is being performed in an attempt to identify the cause of the event.Should additional information become available it will be reported in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported that the patient's left knee was revised.As reported by rep: "pain and clicking in knee." a 5x9 cr insert was revised to a 5x9 cs insert.Rep confirmed that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding pain involving a triathlon insert was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection.The reported device was not returned however photographs were provided for review.The photographs shows a recently explanted 5530-g-509, traithlon insert with evidence of damage to the surface and in particular on the edge of one side.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: implant involved: triathlon cr x3 insert.Materials reviewed: stryker pi report, op note primary tka left, x-ray photo: sunrise, ap bilat knees, implant log.Confirmation: the event cannot be confirmed.There were no records of a revision or confirmation of the complaint provided.Root cause: there were no records related to the event itself provided.There were no data outlining cause, complaint leading to revision.There were no data that outlined or described a revision surgery.To substantiate the claim, medical records, operative notes, and perhaps the explanted polyethylene would need to be examined.At this juncture there were no obvious hazards.-device history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: no other similar events were reported for the lot or sterile lot.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as product return, pre- and post-operative x-rays, operative reports as well as patient history and follow-up notes are needed to complete the investigation for determining a root cause.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened h3 other text : device not returned.
 
Event or Problem Description

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10699519
Report Number0002249697-2020-02178
Device Sequence Number17127036
Product Code JWH
UDI-Device Identifier07613327050530
UDI-Public07613327050530
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5530-G-509
Device Catalogue Number5530-G-509
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight109